MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hematoma (1884)
Date of Event 07/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of 55x70mm abdominal aortic aneurysm.It was reported that as the physician was ballooning the proximal neck with the reliant balloon, the physician felt as though the aorta ¿gave¿ while inflating the balloon.There was no issue noted at this point and final angio showed no issue.However, the patient complained of abdominal discomfort during recovery.A ct scan showed hematoma of the left kidney.The physician decided to bring the patient back into the or to explore the abdomen.There was some blood noted in the abdomen and the physician decided to place a cuff etcf2828c49e across the renal arteries to control bleeding.As per the physician, the cause of the event was due to a fragile aorta.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received; it was reported the patient expired.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that the patient expired 8 days after the index procedure.As per the physician, the patient's death was related to the patient's fragile aorta and an error in inflating the reliant balloon too aggressively.The reliant balloon itself was not at fault.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8863628
Report Number9612164-2019-03215
Device Sequence Number11451876
Product Code DQY
UDI-Device Identifier00763000200947
UDI-Public00763000200947
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0009721580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/08/2019
09/21/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/04/2019
10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age83 YR